MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED
Catalog Number 72203270
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip surgery the new boot and the arm did not slide smoothly together.It was very rigid and hard to get traction.A delay grater that 30 minutes was reported and no back up device was available.No patient injuries were reported.
 
Additional Manufacturer Narrative
B5:event: information updated.H6: visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.
 
Event or Problem Description
It was reported that during a hip surgery the new boot and the arm did not slide smoothly together.It was very rigid and hard to get traction.A delay grater that 30 minutes was reported and no patient injuries were reported.It is unknown how the procedure was completed.

Brand Name
AHTB UNIVERSAL HIP DISTRACTOR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8931420
Report Number3003604053-2019-00100
Device Sequence Number19344831
Product Code HST
UDI-Device Identifier00885554024821
UDI-Public00885554024821
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203270
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1